Alert archive / New York / Wind Advisories in 2017
Wind Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Mar 7, 2017, 3:42 PM EST for 17 counties in New York; 4 counties in Pennsylvania. It took effect at Mar 8, 2017, 12:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 3:42 PM EST (20:42 UTC)
- In effect from
- Mar 8, 2017, 12:00 PM EST
- Expired
- Mar 9, 2017, 12:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
All 21 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 19 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS71 KBGM 072042 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 342 PM EST Tue Mar 7 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-082045- /O.NEW.KBGM.WI.Y.0005.170308T1700Z-170309T0500Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 342 PM EST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect from noon Wednesday to midnight EST Wednesday night. * LOCATIONS...All of central New York. * HAZARDS...Strong, gusty winds. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Midday Wednesday until midnight Wednesday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
4 follow-up statements
277 WWUS71 KBGM 080458 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1158 PM EST Tue Mar 7 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-090500- /O.CON.KBGM.WI.Y.0005.170308T1700Z-170309T0500Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 1158 PM EST Tue Mar 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * LOCATIONS...All of central New York. * HAZARDS...Strong gusty winds. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...noon Wednesday until midnight Wednesday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
175 WWUS71 KBGM 080901 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 401 AM EST Wed Mar 8 2017 PAZ038>040-043-090500- /O.EXA.KBGM.WI.Y.0005.170308T1700Z-170309T0500Z/ Bradford-Susquehanna-Northern Wayne-Wyoming- Including the cities of Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, and Tunkhannock 401 AM EST Wed Mar 8 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect from noon today to midnight EST tonight. * LOCATIONS...Wyoming, Bradford, Susquehanna, and northern Wayne Counties in northeast Pennsylvania. * HAZARDS...Strong gusty winds. * WINDS...West 10 to 20 mph with gusts up to 45 mph. * TIMING...noon today until midnight tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ NYZ009-015>018-022>025-036-037-044>046-055>057-062-090500- /O.CON.KBGM.WI.Y.0005.170308T1700Z-170309T0500Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 401 AM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... * LOCATIONS...All of central New York. * HAZARDS...Strong gusty winds. * WINDS...West 10 to 20 mph with gusts up to 45 mph. * TIMING...noon today until midnight tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
406 WWUS71 KBGM 081905 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 205 PM EST Wed Mar 8 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 090500- /O.CON.KBGM.WI.Y.0005.000000T0000Z-170309T0500Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, and Tunkhannock 205 PM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATIONS...All of central New York and the northern tier of eastern Pennsylvania. * HAZARDS...Strong gusty winds. * WINDS...West 15 to 25 mph, with gusts up to 45 mph. * TIMING...Until midnight tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ Jurewicz
938 WWUS71 KBGM 090036 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 736 PM EST Wed Mar 8 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 090500- /O.CON.KBGM.WI.Y.0005.000000T0000Z-170309T0500Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, and Tunkhannock 736 PM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATIONS...All of central New York and the northern tier of eastern Pennsylvania. * HAZARDS...Strong gusty winds. * WINDS...West 15 to 25 mph, with gusts up to 45 mph. * TIMING...Through midnight tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:25 PM EST, 17 minutes earlier.
Area forecast discussion, Mar 7, 3:25 PM EST, 17 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 325 PM EST Tue Mar 7 2017 .SYNOPSIS... Rainy and mild conditions are expected today, especially this morning. A showery cold front will then move through tonight. Temperatures will still be fairly mild Wednesday, with spotty rain showers. The weather pattern will remain unsettled late this week, and colder air will overspread the region into the coming weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... 905 AM Update...Batch of rain in association with a warm front continues to push east across NE PA north through central NY along the I-81 corridor. Behind this rain, precip tapering to scattered showers. Also, areas in the east where temperatures had been around or below freezing have now risen above freezing so icing is no longer a concern. Only very minor changes to QPF and temp grids were made for this morning based on latest obs and trends. 330 AM Update... In the very near term, main concern is patchy ice in parts of the Catskills to the far northeast tip of Northeast Pennsylvania. Other than that, we are just looking at a mild and wet day, followed by a showery cold frontal passage tonight, then a still fairly mild Wednesday. Strong warm air advection aloft, out of the southwest, is streaming in moisture which has allowed scattered rain showers to develop overnight. Initially there was a lot of dry air to overcome in the lower levels. However, with time light amounts of rain has managed to reach the ground as repeated showers have saturated most of the atmospheric column. Dewpoints were very low on the front end of this light rain, and wetbulbing caused surface temperatures to edge down, yet still well above freezing, for vast majority of the area. The exception is a few spots in Sullivan-Delaware counties in New York, and Wayne County in Northeast Pennsylvania, where readings at this hour are 30-35 degrees. The coldest spot is Monticello, holding at 30 degrees. With wetbulbing done now, warm air advection will gradually win out to surge temperatures well above freezing around or shortly after dawn, such is already the case in the Finger Lakes to Syracuse where it is now in the lower 40s. We have issued a Special Weather Statement for Sullivan-Delaware- Wayne Counties to cover this patchy ice concern for mainly pre- dawn this morning. Wave of rain will carry across the region this morning, but showers will become spottier this afternoon between departing warm air advection wave and approaching cold front. Smaller shortwaves will still manage scattered showers, but the next more solid batch will be with cold frontal passage tonight. As we get into the brief warm sector of this system, temperatures will find their way up into upper 40s-upper 50s this afternoon- early evening. As is often the case with these types of systems, with parent low very distant over Manitoba-far western Ontario, the timing of the occluding cold front has been delayed slightly with each model run. We are now figuring on roughly 10pm far northwest to 4am far southeast for frontal passage. No lightning is expected, but a narrow semi-convective line of showers is likely immediately along the front, along with an abrupt westerly wind shift with gusts perhaps to 30 mph or so. Air mass behind the front will actually not be that chilly, but upper trough aloft will swing through during the day Wednesday causing steepening lapse rates and with scattered instability- driven showers and fairly gusty winds. Highs will still manage mid 40s-mid 50s, and peak gusts will generally reach into the 25-35 mph range. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... 320 PM EST Update... Thursday morning will have continuous CAA along with dry air moving into the region. This weather pattern will result in light lake effect snow showers over the southern Tug Hill Plateau, and the Western Mohawk Valley. By mid- afternoon the dry air will over take the region and the lake effect showers will end. Accumulations will be less than an inch. Temps Thurs will rise into the 30s and low 40s across central NY, and mid 40s to low 50s over northeast PA. A weak mid-lvl shortwave will move across the region Thurs night and result in light snow showers over NEPA. Model guidance has been fairly consistent now for the past couple days that the best area to see snow from this wave will be NEPA. An inch or 2 is not completely out of the question from this system. The Wyoming valley and the Pocono region has the best chance over NEPA. Temps will fall into the 20s Thurs night/Friday morning. A more impressive front is expected to move across the region on Friday. Friday will have non-diurnal temps as the fropa will move across the area near 12Z and temps will struggle to rise much above the morning lows. LE snow showers are possible Friday as NW flow will dominate over the region and the environment will be conducive for LE development. This fropa will bring a fairly impressive cold airmass with it and 850MB temps attm are forecast to reach -22 to -25 deg C by 12Z Sat. This type of airmass will easily bring sfc temps down to the single digits Sat morning. A weak lake effect response may occur within this deep NW flow aloft on Sat, however the airmass will be very dry and what response we do get will be very light. Temps Sat will struggle to rebound into the teens. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... 320 PM EST Update... The extended forecast now appears to be fairly quiet as weak high pressure is forecast to be present over the region from 00Z Sunday through 18Z Monday. The next feature of focus is Monday night/Tuesday as the next decent shortwave trough/low pressure system approaches the region from the west. The best chance for snow will be Monday night. There are still some discrepancies on timing and where the next low pressure system will track. Decided to place 40 pop in forecast. We are talking day 7, but something to keep an eye on. Temps finally appear to be back to a more normal track and temps will range in the 20s/30s during the afternoon and teens and 20s each morning. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Steadier and heavier rain has been moving out but there will still be some scattered showers around this afternoon with fluctuating conditions. Expect the most significant restrictions to be around KBGM where IFR cigs will continue to predominate until around 20z. KRME/KAVP will also continue to see times of IFR this afternoon mainly due to visbys. The remaining sites should be predominately MVFR to low end VFR. A cold front will move through tonight in the 04-8z time frame bringing another period of heavier rain with more significant restrictions. Most sites will go down to a period of IFR with the exception being KELM where we continue to indicate MVFR. Rapid drying and a lifting of restrictions will occur by Wednesday morning. Winds generally out of the south around 10 knots this afternoon into this evening shifting to west behind the front by later tonight and increasing to around 15 knots gusting 20-30 knots by midday Wednesday. Wind shear will continue to be an issue until the front passes tonight and this is indicated for all sites except KITH. OUTLOOK... Wednesday...Mainly VFR. Wednesday night through Thursday...Chance of snow showers with occasional restrictions, mainly KSYR-KRME. Thursday night through Friday night...Chance of snow and associated restrictions - best chances for KAVP. Saturday through Sunday...VFR except for chance of snow showers/restrictions for KSYR-KRME. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MDP NEAR TERM...MDP/PCF SHORT TERM...KAH LONG TERM...KAH AVIATION...MDP/PCF
Hazardous weather outlook, Mar 7, 9:13 AM EST, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 913 AM EST Tue Mar 7 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-081415- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 913 AM EST Tue Mar 7 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2017Wind Advisories in Pennsylvania, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.